Imperial College London

DrDavidHelm

Faculty of Natural SciencesDepartment of Mathematics

Reader in Mathematics
 
 
 
//

Contact

 

d.helm

 
 
//

Location

 

672Huxley BuildingSouth Kensington Campus

//

Summary

 

Publications

Publication Type
Year
to

15 results found

Helm D, 2020, Curtis Homomorphisms and the integral Bernstein center for GLn, Algebra and Number Theory, ISSN: 1937-0652

We describe two conjectures, one strictly stronger than the other,that give descriptions of the integral Bernstein center for GLn(F) (that is, the center of the category of smooth W(k)[GLn(F)]-modules, forFap-adic field and k an algebraically closed field of characteristic`different from p) in terms of Galois theory. Moreover, we show that the weak version of the conjecture(form≤n), together with the strong version of the conjecture form < n,implies the strong conjecture for GLn. In a companion paper [HM] we show that the strong conjecture forn−1 implies the weak conjecture forn; thus the two papers together give an inductive proof of both conjectures. The upshot is a description of the Bernstein center in purely Galois theoretic terms; previous work of the author shows that this description implies the conjectural “local Langlands correspondence in families” of [EH].

Journal article

Allen PB, Calegari F, Caraiani A, Gee T, Helm D, Hung BVL, Newton J, Scholze P, Taylor R, Thorne JAet al., 2018, Potential automorphy over CM fields, Publisher: arXiv

Let $F$ be a CM number field. We prove modularity lifting theorems forregular $n$-dimensional Galois representations over $F$ without anyself-duality condition. We deduce that all elliptic curves $E$ over $F$ arepotentially modular, and furthermore satisfy the Sato--Tate conjecture. As anapplication of a different sort, we also prove the Ramanujan Conjecture forweight zero cuspidal automorphic representations for$\mathrm{GL}_2(\mathbf{A}_F)$.

Working paper

Helm DF, Moss G, 2018, Converse theorems and the local Langlands correspondence in families, Inventiones Mathematicae, Vol: 214, Pages: 999-1022, ISSN: 0020-9910

We prove a descent criterion for certain families of smooth representations of GLn(F) (F a p-adic field) in terms of the γ-factors of pairs constructed in Moss (Int Math Res Not 2016(16):4903–4936, 2016). We then use this descent criterion, together with a theory of γ-factors for families of representations of the Weil group WF (Helm and Moss in Deligne–Langlands gamma factors in families, arXiv:1510.08743v3, 2015), to prove a series of conjectures, due to the first author, that give a complete description of the center of the category of smooth W(k)[GLn(F)]-modules (the so-called “integral Bernstein center”) in terms of Galois theory and the local Langlands correspondence. An immediate consequence is the conjectural “local Langlands correspondence in families” of Emerton and Helm (Ann Sci Éc Norm Supér (4) 47(4):655–722, 2014).

Journal article

Helm D, Tian Y, Xiao L, 2017, Tate cycles on some unitary Shimura varieties mod, Algebra and Number Theory, Vol: 11, Pages: 2213-2288, ISSN: 1937-0652

Let F be a real quadratic field in which a fixed prime p is inert, and E0 be an imaginary quadratic field in which p splits; put E=E0F. Let X be the fiber over Fp2 of the Shimura variety for G(U(1,n−1)×U(n−1,1)) with hyperspecial level structure at p for some integer n≥2. We show that under some genericity conditions the middle-dimensional Tate classes of X are generated by the irreducible components of its supersingular locus. We also discuss a general conjecture regarding special cycles on the special fibers of unitary Shimura varieties, and on their relation to Newton stratification.

Journal article

Helm DF, 2016, Whittaker models and the integral Bernstein center for GL_n, Duke Mathematical Journal, Vol: 165, Pages: 1597-1628, ISSN: 1547-7398

We establish integral analogues of results of Bushnell and Henniart for spaces of Whittaker functions arising from the groups GLn(F)GLn(F) for FF a pp-adic field. We apply the resulting theory to the existence of representations arising from the conjectural “local Langlands correspondence in families” and reduce the question of the existence of such representations to a natural conjecture relating the integral Bernstein center of GLn(F)GLn(F) to the deformation theory of Galois representations.

Journal article

Helm D, 2016, The Bernstein Center of the category of smooth W(k)[GLn(F)]-modules, Forum of Mathematics, Sigma, Vol: 4, ISSN: 2050-5094

We consider the category of smooth -modules, where is a -adic field and is an algebraically closed field of characteristic different from . We describe a factorization of this category into blocks, and show that the center of each such block is a reduced, -torsion free, finite type -algebra. Moreover, the -points of the center of a such a block are in bijection with the possible ‘supercuspidal supports’ of the smooth -modules that lie in the block. Finally, we describe a large explicit subalgebra of the center of each block and give a description of the action of this algebra on the simple objects of the block, in terms of the description of the classical ‘characteristic zero’ Bernstein center of Bernstein and Deligne [Le ‘centre’ de Bernstein, in Representations des groups redutifs sur un corps local, Traveaux en cours (ed. P. Deligne) (Hermann, Paris), 1–32].

Journal article

Helm D, 2016, Curtis homomorphisms and the integral Bernstein center for GL_n

We describe two conjectures, one strictly stronger than the other, that give descriptions of the integral Bernstein center for GL_n(F) (that is, the center of the category of smooth W(k)[GL_n(F)]-modules, for F a p-adic field and k an algebraically closed field of characteristic l different from p) in terms of Galois theory. Moreover, we show that the weak version of the conjecture (for m at most n) implies the strong version of the conjecture. In a companion paper [HM] we show that the strong conjecture for n-1 implies the weak conjecture for n; thus the two papers together give an inductive proof of both conjectures. The upshot is a description of the integral Bernstein center for GL_n in purely Galois- theoretic terms; previous work of the author shows that such a description implies the conjectural "local Langlands correspondence in families" of Emerton and the author.

Working paper

Emerton M, Helm D, 2014, THE LOCAL LANGLANDS CORRESPONDENCE FOR GL(n) IN FAMILIES, ANNALES SCIENTIFIQUES DE L ECOLE NORMALE SUPERIEURE, Vol: 47, Pages: 655-722, ISSN: 0012-9593

Journal article

Helm D, 2013, ON THE MODIFIED MOD p LOCAL LANGLANDS CORRESPONDENCE FOR GL(2)(Q(l)), MATHEMATICAL RESEARCH LETTERS, Vol: 20, Pages: 489-500, ISSN: 1073-2780

Journal article

Helm D, Katz E, 2012, Monodromy Filtrations and the Topology of Tropical Varieties, CANADIAN JOURNAL OF MATHEMATICS-JOURNAL CANADIEN DE MATHEMATIQUES, Vol: 64, Pages: 845-868, ISSN: 0008-414X

Journal article

Helm D, 2012, A geometric Jacquet-Langlands correspondence for U(2) Shimura varieties, ISRAEL JOURNAL OF MATHEMATICS, Vol: 187, Pages: 37-80, ISSN: 0021-2172

Journal article

Helm D, Voloch JF, 2011, Finite descent obstruction on curves and modularity, BULLETIN OF THE LONDON MATHEMATICAL SOCIETY, Vol: 43, Pages: 805-810, ISSN: 0024-6093

Journal article

Helm D, 2010, TOWARDS A GEOMETRIC JACQUET-LANGLANDS CORRESPONDENCE FOR UNITARY SHIMURA VARIETIES, DUKE MATHEMATICAL JOURNAL, Vol: 155, Pages: 483-518, ISSN: 0012-7094

Journal article

Helm D, 2010, ON l-ADIC FAMILIES OF CUSPIDAL REPRESENTATIONS OF GL(2)(Q(p)), MATHEMATICAL RESEARCH LETTERS, Vol: 17, Pages: 805-822, ISSN: 1073-2780

Journal article

Helm D, Osserman B, 2008, Flatness of the linked Grassmannian, PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY, Vol: 136, Pages: 3383-3390, ISSN: 0002-9939

Journal article

This data is extracted from the Web of Science and reproduced under a licence from Thomson Reuters. You may not copy or re-distribute this data in whole or in part without the written consent of the Science business of Thomson Reuters.

Request URL: http://wlsprd.imperial.ac.uk:80/respub/WEB-INF/jsp/search-html.jsp Request URI: /respub/WEB-INF/jsp/search-html.jsp Query String: respub-action=search.html&id=00795469&limit=30&person=true